Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 17, 2008, 6:31 PM CDT for Uvalde County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2008, 6:31 PM CDT (23:31 UTC)
- Expired
- Mar 17, 2008, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Uvalde County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 172332 SVREWX TXC463-180000- /O.NEW.KEWX.SV.W.0016.080317T2331Z-080318T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 PM CDT MON MAR 17 2008 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN UVALDE COUNTY... * UNTIL 700 PM CDT. * AT 630 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED OVER EASTERN UVALDE COUNTY...OR 10 MILES SOUTH OF UTOPIA...AND MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... UTOPIA AT 645 PM CDT LAT...LON 2962 9970 2962 9944 2945 9945 2939 9961 TIME...MOT...LOC 2331Z 180DEG 18KT 2946 9954 $$
1 follow-up statement
000 WWUS54 KEWX 180001 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 700 PM CDT MON MAR 17 2008 TXC463-180010- /O.EXP.KEWX.SV.W.0016.000000T0000Z-080318T0000Z/ UVALDE TX- 700 PM CDT MON MAR 17 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UVALDE COUNTY HAS EXPIRED... AT 700 PM CDT...THE SEVERE THUNDERSTORM HAD MOVED INTO SOUTHWESTERN BANDERA COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING HAS EXPIRED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 2962 9970 2962 9944 2945 9945 2939 9961 TIME...MOT...LOC 2331Z 180DEG 18KT 2946 9954 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 6:29 PM CDT, 2 minutes earlier.
Area forecast discussion, Mar 17, 6:29 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 629 PM CDT MON MAR 17 2008 .AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING WILL BECOME MORE WIDESPREAD BY MIDNIGHT AND SPREAD EAST AS AN UPPER LEVEL TROUGH AND DRY LINE MOVE ACROSS THE AREA LATER TONIGHT AND TUESDAY MORNING INTO THE EARLY AFTERNOON. HAIL AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE STORMS. STORMS WILL THEN BECOME ISOLATED IN THE AFTERNOON. MOSTLY VFR SKIES WILL BECOME MVFR THIS EVENING WITH IFR POSSIBLE IN AND NEAR SHOWERS AND THUNDERSTORMS. SKIES WILL BECOME VFR BY TUESDAY AFTERNOON. S TO SE WINDS 10 TO 20 KTS WITH GUSTS TO 30 KTS WILL SHIFT TO W TO NW WITH THE PASSAGE OF THE DRYLINE. && .PREV DISCUSSION... /ISSUED 302 PM CDT MON MAR 17 2008/ DISCUSSION... THE LONG AWAITED SEVERE WEATHER EPISODE HAS JUST ABOUT ARRIVED. A STRONG DEEP FETCH OF RICH GULF MOISTURE WHICH HAS DOMINATED SOUTH CENTRAL TEXAS TODAY WILL ENCOUNTER A MAMMOTH UPPER LEVEL LOW. THIS UPPER LOW WILL DIG A LITTLE MORE INTO NORTHERN MEXICO LATER TODAY BEFORE HEADING EAST AND CLASHING WITH OUR MOIST AND UNSTABLE AIRMASS LATE TONIGHT AND EARLY TUESDAY. THE RESULT WILL BE SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING FROM THE NORTHWEST AND SPREADING SOUTHEAST ACROSS THE CWA TONIGHT INTO EARLY TUESDAY. STORMS WILL CRANK ALONG A DRY LINE ACROSS THE SOUTH PLAINS INTO WEST CENTRAL TEXAS THIS AFTERNOON AND DEVELOP SOUTH TONIGHT AS THE LOW MOVES EAST. EXPECT A LINE OF STRONG TO SEVERE LINE OF THUNDERSTORMS ALONG THE DRY-LINE/FRONT MOVING INTO THE HILL COUNTRY BY LATE TONIGHT WITH THE POTENTIAL FOR LARGE HAIL, DAMAGING WINDS AND HEAVY RAINS. SOME ISOLATED TORNADOES CANNOT BE RULED OUT GIVE GOOD SHEARS ALOFT AND STRONG SOUTHEAST INFLOW INTO DISCRETE CELLS. THE UPPER LOWS CENTER WILL BE MARCHING NORTHEAST ACROSS SOUTH CENTRAL TEXAS TOMORROW AFTERNOON INTO TOMORROW NIGHT WITH RAINS ENDING FROM THE WEST AND SOUTHWEST TOMORROW NIGHT. NORTHWEST FLOW WILL FOLLOW ON WEDNESDAY WITH DIMINISHING WINDS AND LOW HUMIDITIES. INCREASINGLY ZONAL FLOW WITH SOUTHERLY FLOW THURSDAY THROUGH SATURDAY WILL LEAD TO A WARMING TREND. A COLD FRONT PUSHING THROUGH THE AREA EARLY SUNDAY WILL RESULT IN SLIGHTLY BELOW NORMAL HIGHS AND LOW CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 64 47 75 44 / 80 100 50 - 0 AUSTIN BERGSTROM INTL AIRPORT 65 65 48 70 38 / 80 100 40 - 0 DEL RIO INTL AIRPORT 61 69 44 77 49 / 70 30 20 - 0 SAN ANTONIO INTL AIRPORT 64 67 43 78 44 / 70 70 30 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM TO 7 PM CDT TUESDAY FOR THE FOLLOWING COUNTIES: DIMMIT...FRIO...KINNEY...MAVERICK...UVALDE...VAL VERDE... ZAVALA. FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING COUNTIES: BASTROP...BLANCO...BURNET...CALDWELL...FAYETTE... GILLESPIE...HAYS...LEE...LLANO...TRAVIS...WILLIAMSON. && 13/04
Hazardous weather outlook, Mar 17, 3:42 PM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT MON MAR 17 2008 TXZ171>173-188-190>194-208-209-182045- LLANO-BURNET-WILLIAMSON-GILLESPIE-BLANCO-HAYS-TRAVIS-BASTROP-LEE- CALDWELL-FAYETTE- 342 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEAST PORTIONS OF SOUTH CENTRAL TEXAS FOR TONIGHT THROUGH TUESDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF SOUTH CENTRAL TEXAS TONIGHT THROUGH TUESDAY MORNING. A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY. TXZ184>187-189-204>207-220>225-182045- EDWARDS-REAL-KERR-BANDERA-KENDALL-MEDINA-BEXAR-COMAL-GUADALUPE- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 342 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY. TXZ183-202-203-217>219-228-182045- VAL VERDE-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT- 342 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE THROUGH EARLY TUESDAY MORNING. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH EARLY TUESDAY MORNING. A RED FLAG WARNING IS IN EFFECT FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM TUESDAY. A STRONG STORM SYSTEM WILL PRODUCE STRONG WEST TO NORTHWEST WINDS LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. THESE WINDS WILL RESULT IN DRYING CONDITIONS FOR SEVERAL HOURS...WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR 25 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY MORNING.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:37 AM CDT | Flash Flood Watch | EWX | Bastrop, Blanco, Burnet, Caldwell, Fayette, Gillespie and 5 more | 33 hr |
| Mar 17, 3:47 AM CDT | Wind Advisory | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more | 12 hr |
| Mar 17, 6:34 AM CDT | Fire Weather Watch | EWX | Dimmit, Frio, Kinney, Maverick, Uvalde, Val Verde and 1 more | 8 hr |
| Mar 17, 2:56 PM CDT | Red Flag Warning | EWX | Dimmit, Frio, Kinney, Maverick, Uvalde, Val Verde and 1 more | 28 hr |
| Mar 17, 6:42 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.